MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 FULL KIT 18G X 10 CM WITH BIOPATCH AND PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 FULL KIT 18G X 10 CM WITH BIOPATCH AND PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Codes Vasculitis (2004); Foreign Body In Patient (2687); Thrombosis/Thrombus (4440)
Date of Event 03/13/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by customer that, "the catheter was crimped/serrated indicating possible severance of the catheter.Ob rn initially reported edema, erythema, and hardness along basilic vein path both proximal and distal to insertion site with concern for both clot and phlebitis.Vat rn assessed site with ultrasound and found a non-occlusive clot in basilic vein extending to connection with brachial vein.Within the clot just distal to the brachial vein was a small white luminescent circular image.Writer retrieved removed catheter and noted the very end (1-2mm) was crimped/serrated indicating possible severance of the catheter.Removed catheter compared to another 18 g 10 cm bard powerglide.Despite the midlines being different lot numbers, the removed catheter's tip was slightly shorter compared to the unused catheter.A diagnostic venous ultrasound was performed to assess the rue and the ultrasound tech also noted the same small white luminescent circular image potentially consistent with a foreign body within the body of the non-occlusive clot." additional information received 25 march 2024: the patient had a thrombosis at the tip of catheter that resulted in a further thrombosis in her left upper basilic vein.The iv catheter was removed.Another rn felt that part of the tip may have been sheared off and in the blot clot.The catheter was found, assessed and compared to a fresh 18 ga 10 cm powerglide catheter.The tip was noted to be crimped a little bit.Aside from a occlusive thrombosis at the tip of catheter, pain and tenderness, and subsequent removal of the catheter, there was no serious complication related to the catheter.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been returned to the manufacturer for evaluation.H3 other text: device not returned for evaluation.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of deformation of a catheter is confirmed and was determined to be use related.One 10 cm catheter from an 18 ga powerglide pro was returned for evaluation.An initial visual observation revealed a break in the catheter towards the distal end of the catheter.The paper returned with the catheter clarifies the user pulled the intact catheter out of the trash and cut the catheter to observe it under a microscope.A kink was observed along the catheter shaft.A microscopic observation revealed significant deformation of the distal tip of the catheter.The catheter tip was folded in on itself with bent, rough edges at the distal tip of the catheter.The proximal end of the catheter and the distal end of the catheter were measured together using a steel ruler to reveal the returned length of the catheter was 10 cm.Because the length of the returned catheter segments were measured to be 10 cm, the entire catheter was returned with no missing catheter sections evident.Because of the observed deformation along the catheter shaft along with the details of the event, the complaint of deformation of the distal tip of the catheter is confirmed and was determined to be use related.This complaint will be recorded for future trending and monitoring purposes.
 
Event or Problem Description

Brand Name
FULL KIT 18G X 10 CM WITH BIOPATCH AND PROBE COVER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key19041808
Report Number3006260740-2024-01458
Device Sequence Number7270915
Product Code FOZ
UDI-Device Identifier00801741140662
UDI-Public(01)00801741140662
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberN/A
Device Catalogue NumberF318108PT
Device Lot NumberREHV1818
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2024
Supplement Date Received by Manufacturer06/05/2024
Initial Report FDA Received Date04/04/2024
Supplement Report FDA Received Date06/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown